MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC. TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, INC. TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A manufacturing record review was completed and zero nonconformances were found.There was no returned product to complete an evaluation on.Therefore, the most likely root cause for the failure is undeterminable.
 
Event or Problem Description
During a ptca procedure, after an unsuccessful attempt of use of the turnpike spiral catheter, it was retrieved out from patient.However, dr.Found that the tip of the turnpike spiral catheter was damaged and a little part of the radiopaque tip was missing from the catheter and left in patient body.The procedure was then completed with other catheters.The patient was monitored after the procedure and then was discharged without any adverse event.Reported as no impact to patient.
 
Additional Manufacturer Narrative
There was no returned product for this event, however, images of the turnpike were provided.The images show severe damage to the distal tip of the catheter.The tip is also twisted and deformed.Based on the images (below) the damage is consistent with torquing the catheter against resistance.
 
Event or Problem Description
Additional information received which also included images: the patient was discharged without adverse event and no additional medical intervention.The missing piece from the patient was not retrieved.The device was used per the ifu.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC.
6464 sycamore court north
minneapolis MN
MDR Report Key7367234
Report Number2134812-2018-00016
Device Sequence Number1718194
Product Code DQY
UDI-Device IdentifierM20656400
UDI-PublicM20656400
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/25/2019
Device Model Number5640
Device Lot Number615137
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/21/2018
Supplement Date Received by Manufacturer02/21/2018
Initial Report FDA Received Date03/23/2018
Supplement Report FDA Received Date04/18/2018
Patient Sequence Number1